Alert archive / Alabama / Special Weather Statements in 2022
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 22, 2022, 8:21 PM CDT for Choctaw County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2022, 8:21 PM CDT (01:21 UTC)
- Expired
- Jun 22, 2022, 9:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.25 in
- Wind
- 30
County Choctaw County, AL
The radar
The Mobile radar (KMOB), 132 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1687 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1832 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
313
WWUS84 KMOB 230121
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
821 PM CDT Wed Jun 22 2022
ALZ051-MSZ067-230200-
Choctaw AL-Wayne MS-
821 PM CDT Wed Jun 22 2022
...A strong thunderstorm will impact portions of southwestern Choctaw
and northeastern Wayne Counties through 900 PM CDT...
At 821 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 6 miles east of Crandall, or 13 miles southwest
of Butler, moving south at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Silas, Gilbertown and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3173 8816 3170 8857 3187 8855 3190 8847
3205 8845 3207 8833
TIME...MOT...LOC 0121Z 350DEG 7KT 3199 8842
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 22, 6:54 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 22, 6:54 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
654 PM CDT Wed Jun 22 2022
.AVIATION...
00Z issuance...Showers and thunderstorms over our Mississippi
counties will decrease in coverage over the next few hours.
Outside of these evening storms, VFR conditions will prevail for
the next 24 hours. Light and variable winds tonight will become
north to northwesterly at around 5 to 10 knots on Thursday.
Winds along the coast will turn onshore and increase to around 10
to 15 knots after the passage of sea/bay breeze boundaries. /96
&&
.PREV DISCUSSION... /issued 420 PM CDT Wed Jun 22 2022/
NEAR TERM UPDATE /Now Through Thursday/...A strong upper level ridge of
high pressure will remain anchored over much of the southern U.S.
through Thursday afternoon. Very hot temperatures will continue
into the end of the week as this feature builds overhead into our
region. Surface observations and a look at some of our local
mesonet sites in the area indicate that the heat index has already
climbed above 105 degrees across a few spots over interior portions
of southeast MS, southwest AL, and the western FL panhandle, so
we have expanded the Heat Advisory to include these locations
until 7 PM CDT this evening for maximum heat indices of 105-110
degrees.
Plentiful subsidence will remain in place across our area through
Thursday afternoon underneath the building ridge. High temperatures
on Thursday may average a couple degrees higher than today and
many locations in our forecast area are expected to reach between
100-105 degrees. The exception may be a few of our far northern
counties and locations along the immediate coast that may "only"
reach into the upper 90s. It appears that maximum heat indices
will also range between 100-105 over most interior areas given
slightly lower daytime dewpoints, but we could meet Heat Advisory
criteria (heat index readings between 105-110) along our coastal
communities. Sufficient moisture and instability may result in a
few isolated showers and storms this afternoon into early this
evening across our southeast MS and possibly a few of our interior
southwest AL zones. Deep layer moisture increases somewhat across
much of the forecast area on Thursday afternoon, so we plan to
carry isolated coverage of showers and storms across most of the
CWA.
Record highs may be set on Thursday. The June 23 record for Mobile
is 101 set in 2009 and for Pensacola is 102 also set in 2009. It
should also be noted that 102 degrees is also the all time June
record high for Pensacola. The latest forecast is calling for a
high of 101 at both Mobile and Pensacola on Thursday. /21
SHORT TERM /Thursday night Through Saturday night/...A strong
upper level ridge remains centered over much of the Lower
Mississippi Valley and south central Plains through Saturday.
Subsidence from this upper ridge will maintain the very hot and
mostly dry conditions into the early part of the weekend. High
temperatures will have the potential to tie or break records once
again as values soar into the upper 90s to around 104 degrees.
The record high temperature for Friday (June 24) in Mobile is 101
degrees set back in 2009 with a current forecast high of 101
degrees. In Pensacola, the record high temperature for Friday
(June 24) is 99 degrees which was set back in 1944 with a current
forecast high of 99 degrees. By Saturday, surface high pressure
slides out over the western Atlantic causing moisture to gradually
increase throughout the day. Isolated to scattered showers and
storms will likely return especially for eastern portions of the
area by Saturday afternoon as a result. Any of the stronger storms
could have the potential to produce gusty winds, heavy rainfall,
and frequent lightning. Temperatures will be very hot again on
Saturday with highs currently forecast to climb into the mid 90s
to around 104 degrees especially over portions of southeast
Mississippi and southwest Alabama. These forecast temperatures
will once again have the potential to tie the record high for
Saturday (June 25). A Heat Advisory may be needed for both Friday
and Saturday. Low temperatures won't be much relief with values
falling only into the mid to upper 70s inland with around 80
degrees along the immediate coast each night. These forecast low
temperatures could also have the potential to tie or break the
record warmest low. /14
EXTENDED TERM /Sunday Through Wednesday/...The upper level ridge
over the region begins to flatten and retreat westward early next
week as an upper trough moves across the northeastern states. This
pattern will likely bring back a more zonal flow pattern aloft
over the local area into mid week. Down at the surface, a weak
front is progged to move into the region as we head into the work
week where it will then linger into mid-week. Increased moisture
and lift along this boundary will support showers and storms each
day with temperatures returning to more seasonal normals on
Sunday and into next week as the ridge retreats westward. /14
MARINE...Small craft should exercise caution late tonight over
the offshore waters as a moderate to occasionally strong
northwesterly flow develops. A light to moderate westerly to
northwesterly flow then persists through Friday morning. A light
to moderate southwesterly flow develops Friday afternoon, then
becomes southerly on Sunday. /21
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 7 PM CDT this evening for ALZ051>055-261>266.
FL...Heat Advisory until 7 PM CDT this evening for FLZ201>206.
MS...Heat Advisory until 7 PM CDT this evening for MSZ067-075-076-078-
079.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Jun 22, 4:37 PM CDT, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Mobile AL
437 PM CDT Wed Jun 22 2022
MSZ067-222215-
Wayne MS-
437 PM CDT Wed Jun 22 2022
...A strong thunderstorm will impact portions of southwestern Wayne
County through 515 PM CDT...
At 436 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 6 miles south of Mill Creek, or 14 miles
southeast of Laurel, moving south at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern Wayne
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3167 8894 3168 8881 3143 8876 3143 8894
TIME...MOT...LOC 2136Z 358DEG 10KT 3161 8892
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 22, 7:26 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Mobile AL
726 PM CDT Wed Jun 22 2022
MSZ075-076-078-079-230115-
Stone MS-Perry MS-Greene MS-George MS-
726 PM CDT Wed Jun 22 2022
...A strong thunderstorm will impact portions of northwestern George,
southeastern Perry, southwestern Greene and northeastern Stone
Counties through 815 PM CDT...
At 726 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near McLain, or 15 miles southwest of
Leakesville, moving south at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3115 8889 3113 8868 3080 8867 3083 8898
TIME...MOT...LOC 0026Z 006DEG 12KT 3107 8880
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPHSpecial weather statement, Jun 22, 8:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
821 PM CDT Wed Jun 22 2022
ALZ051-MSZ067-230200-
Choctaw AL-Wayne MS-
821 PM CDT Wed Jun 22 2022
...A strong thunderstorm will impact portions of southwestern Choctaw
and northeastern Wayne Counties through 900 PM CDT...
At 821 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 6 miles east of Crandall, or 13 miles southwest
of Butler, moving south at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Silas, Gilbertown and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3173 8816 3170 8857 3187 8855 3190 8847
3205 8845 3207 8833
TIME...MOT...LOC 0121Z 350DEG 7KT 3199 8842
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:56 AM CDT | Heat Advisory | MOB | Baldwin, Mobile | 16 hr |
| Jun 23, 2:34 PM CDT | Heat Advisory | MOB | Baldwin, Butler, Clarke, Conecuh, Covington, Crenshaw and 4 more | 28 hr |
| Jun 23, 3:14 PM CDT | Special Weather Statement | MOB | Washington | 31 min |
| Jun 23, 3:39 PM CDT | Special Weather Statement | MOB | Clarke | 51 min |
| Jun 23, 3:58 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 24 min |
| Jun 22, 7:26 PM CDT | Special Weather Statement | MOB | George | 49 min |
| Jun 23, 1:48 PM CDT | Special Weather Statement | MOB | Wayne | 42 min |
| Jun 23, 2:55 PM CDT | Special Weather Statement | MOB | Wayne | 50 min |
Nearby
Special Weather Statements in Alabama, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.